candace d asked in HealthMental Health · 1 decade ago

how long does it take to stop having withdrawals from painpills after you quit?

i wonder how long will i crave the pills if i go cold turkey again thats what made me relaspe is the cravings is this addiction like a street drug addiction help need answers i cant even get high anymore i get sleepy from taking them

6 Answers

Relevance
  • Anonymous
    1 decade ago
    Favorite Answer

    You need a detox program and supervision. Get professional help.

  • 1 decade ago

    It depends what you are taking. Generrally if you are taking a high does, yes, it is like a street drug addiction. If you are not taking these pills under the care of a doctor ween yourself off by taking smaller doses every three days. If this is not possible you can go cold turkey, but it will not be pleasant and it will be hard not to relapse. Prepare yourself with tons of candy as you may get a craving for it. Make sure to busy yourself so you're not focused on it. It could last up to a week and you will not sleep well, but do NOT use nyquil to fall asleep as it will increase your craving for the drug. I suggest you just see a doctor though.

  • 1 decade ago

    If you've been taking them daily for a long period of time going cold turkey could cause serious withdrawal symptoms. Withdrawal from this class of drugs can be similar to alcohol withdrawal. When you try to go cold turkey do you experience things like anxiety and shakiness? If you do then you're physically dependent. They should be gradually withdrawn.

  • 1 decade ago

    I had cancer back in the 80's and I was on class II narcotics for 4 years. They would change me around after each of my 16 surgeries to try to cut down on the addiction factor. I had a bad reaction to methadone so I had to quit cold turkey. It was tough. My bones ached and my muscles burned and I sat in hot tubs of water when it became unbearable. Looking back it seems like it only lasted a couple of weeks and each day was a little better than the day before. Since the addiction was due to medical reasons, the surgeon offered to put me on some drugs to help but I decided to go cold turkey.

    It is going to be tough but you have to keep reminding your self that each day is a little better than the day before.

    Since then I have quit every bad habit I had. I haven't had a drink in 20 years and I quit smoking too. I just put them down one day and that was that.

    Good Luck and I will pray for you.

  • How do you think about the answers? You can sign in to vote the answer.
  • Anonymous
    1 decade ago

    Withdrawal symptoms are likely to continue for seven to 10 days. Bear in mind that detoxification (getting past the physical withdrawal) is only part of the process of recovery from addiction to any drug. You also have to learn to deal with the situations that gave rise to and surrounded the addictive behavior.

    I will be thinking of you!

  • Anonymous
    1 decade ago

    the physical effects shouldn't last more than a week, but the mental effect last forever. You get so used to taking them and it becomes a part of your everyday life.

Still have questions? Get your answers by asking now.